MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL TWISTR ACL DISPOSABLES KIT; LIGAMENT RECONSTRUCTION INSTRUMENT SET

MEDOS INTERNATIONAL SàRL TWISTR ACL DISPOSABLES KIT; LIGAMENT RECONSTRUCTION INSTRUMENT SET
Catalog Number 232301
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was not returned, therefore a physical evaluation cannot be performed.The complaint event was reported to have occurred during use on a cadaver.A photo was supplied at the time the complaint was created, this was used to evaluate the complaint device.The photo revealed the distal tip of the 14 inch drill pin was extending out of the bullet, appeared to be bent at the tip, and was broken off completely where it comes out of the other end of the bullet.The drill pin appears to be stuck inside the bullet, as reported in the event description.This complaint is confirmed.The photo was reviewed by an npd engineer as part of the evaluation.The npd engineer concluded that the drill pin likely got galled up in the bullet, and in trying to get them decoupled, the weld between the bullet and handle failed.If the drill pin was not straight, it could have started to gall during the drilling, which eventually caused it to seize together.It is likely that the drill pin broke into two pieces during the attempt to remove the stuck pin from the bullet, at the same time the handle broke off the bullet.A manufacturing record evaluation cannot be conducted as no lot numbers were provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate via email that the failure of the cruciate+ beath pin bullet was identified during its correct use in a cadaverous course, the beath pin 14'', which was a part of the disposable kit got trapped and locked inside the bullet.When trying to release it, the bullet was broken and was remaining in 2 parts images attached.But still the drill did not come out.The received photo was reviewed by manufacturer and it shows a restore acl instruments 14" drill pt.Pin w/eyelet stuck inside the bullet complaint device.It is clear in the photo that the drill pin is about half the length it is supposed to be and also appears bent at the tip.The drill pin is part of the finished goods acl disposable kit.

Brand Name
TWISTR ACL DISPOSABLES KIT
Common Device Name
LIGAMENT RECONSTRUCTION INSTRUMENT SET
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8958076
Report Number1221934-2019-58184
Device Sequence Number13518541
Product Code KDD
UDI-Device Identifier10886705026173
UDI-Public10886705026173
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2019
Initial Report FDA Received Date09/03/2019
Patient Sequence Number1